MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSEW III W/O HOOK; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US EXPRESSEW III W/O HOOK; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 214140
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device is not being returned and therefore not available for a physical evaluation.However, this device is more than 2 years old and its failure can be attributed to field wear.A batch record review has been conducted to determine if there were any internal processing issues, which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident.Further, a review into the mitek complaints system revealed two other complaints of any type for this lot of 10 devices that were released to distribution.There is no indication of any manufacturing issues that would warrant further action.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported that the jaw's on the customer's expressew iii without hook were bent and their cord cutter was not cutting sutures during a rotator cuff procedure.The surgeon used two different devices to complete the procedure with no patient consequences or delays.No further details were available.

Brand Name
EXPRESSEW III W/O HOOK
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7813381
Report Number1221934-2018-52864
Device Sequence Number182417
Product Code LXH
UDI-Device Identifier10886982153821
UDI-Public10886982153821
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/10/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214140
Device Lot Number8616-110908
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2014
Initial Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1